MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, when the cook spectrum minocycline/rifampin impregnated double lumen central venous catheter was being introduced over the guidewire following the dilation of the access site and the subsequent insertion of the guidewire, the catheter could not advance over the guidewire.Approximately 10 cm of length of the proximal end portion of the device did not advance.The procedure was a central venous catheter cannulation of the right internal jugular vein.The product was returned for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation, and no issues were found related to the reported issue.The visual inspection of the returned device confirmed that the wire guide outer diameter and central venous catheter endhole diameter both measured within specification, and the wire passed freely through the central venous catheter via the red port, as expected.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.After further review of the complaint record, it has been determined this event is not reportable and therefore, reported in error.The patient did not experience serious injury, nor was surgical/medical intervention required to preclude serious injury or permanent impairment.Additionally, if this malfunction were to recur, the potential for serious injury is remote, as a detailed search of available risk documents has not indicated a heightened patient risk as a result of the reported failure mode.Furthermore, a detailed search of the complaint database has not revealed the occurrence of any previous precedent setting event.The complaint will be further processed as a non-reportable complaint.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7107573
Report Number1820334-2017-04363
Device Sequence Number1290203
Product Code FOZ
UDI-Device Identifier00827002536012
UDI-Public(01)00827002536012(17)200322(10)7976751
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UDLM-801J-ABRM-HC-P
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1